Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Wilmington, NC

February 22, 2012

NWS Wilmington, NC issued this small craft advisory at Feb 22, 2012, 6:20 AM EST. It took effect at Feb 23, 2012, 12:00 AM EST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 6:20 AM EST (11:20 UTC)
In effect from
Feb 23, 2012, 12:00 AM EST
Expired
Feb 25, 2012, 10:00 AM EST
In force
58 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WHUS72 KILM 221120
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
620 AM EST WED FEB 22 2012

AMZ250-252-221800-
/O.NEW.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
620 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EST SATURDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT THIS EVENING...WILL INCREASE
  TO 15 TO 25 KT BY THURSDAY MORNING...AND PERSIST INTO FRIDAY
  WITH OCCASIONAL GUSTS UP TO 30 KT.

* SEAS...SEAS 3 TO 5 FT TODAY...WILL BUILD TO 4 TO 6 FT TONIGHT...
  AND FURTHER BUILD TO 5 TO 8 FT LATE THURSDAY INTO FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-221800-
/O.NEW.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
620 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 7 AM
EST SATURDAY.

* WINDS...SOUTHWEST WINDS 15 TO 20 KT LATE THIS EVENING...WILL
  INCREASE TO 15 TO 25 KT DURING THURSDAY...AND PERSIST INTO
  FRIDAY WITH OCCASIONAL GUSTS UP TO 30 KT.

* SEAS...SEAS 2 TO 4 FT TODAY...WILL BUILD TO 4 TO 6 FT BY EARLY
  THURSDAY... AND FURTHER BUILD TO 5 TO 8 FT LATE THURSDAY INTO
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
13 follow-up statements
558 
WHUS72 KILM 221408
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
908 AM EST WED FEB 22 2012

AMZ250-252-222200-
/O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
908 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 7 AM EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-222200-
/O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
908 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
7 AM EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
821 
WHUS72 KILM 222029
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
329 PM EST WED FEB 22 2012

AMZ250-252-230500-
/O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
329 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 7 AM EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-230500-
/O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
329 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
7 AM EST SATURDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
863 
WHUS72 KILM 230253
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
953 PM EST WED FEB 22 2012

AMZ250-252-230900-
/O.CON.KILM.SC.Y.0014.120223T0500Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
953 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-230900-
/O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
953 PM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO
7 AM EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
979 
WHUS72 KILM 230833
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
333 AM EST THU FEB 23 2012

AMZ250-252-232100-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
333 AM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-232100-
/O.CON.KILM.SC.Y.0014.120223T1100Z-120225T1200Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
333 AM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
730 
WHUS72 KILM 231447
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
947 AM EST THU FEB 23 2012

AMZ250-252-254-256-232300-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
947 AM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
316 
WHUS72 KILM 231952
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
252 PM EST THU FEB 23 2012

AMZ250-252-254-256-240500-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
252 PM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

III
751 
WHUS72 KILM 240344
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1044 PM EST THU FEB 23 2012

AMZ250-252-254-256-241100-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1044 PM EST THU FEB 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
191 
WHUS72 KILM 241023
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
523 AM EST FRI FEB 24 2012

AMZ250-252-254-256-242000-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
523 AM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...PRIOR TO THE COLD FRONT...SOUTHWEST 20 TO 30 KT WITH FEW
  GUSTS UP TO 35 KT THIS AFTERNOON AND EVENING. AFTER THE COLD
  FRONT PASSAGE TONIGHT...NORTHWEST WINDS 20 TO 30 KT. 

* SEAS...5 TO 9 FT...HIGHEST SEAS OFF SOUTHERN WATERS OFF CAPE
  FEAR. SEAS 10 TO 13 FT JUST OFFSHORE FROM CAPE FEAR...ACROSS
  THE WARMER WATERS OF FRYING PAN SHOALS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
170 
WHUS72 KILM 241931
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EST FRI FEB 24 2012

AMZ250-252-254-256-242245-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
231 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

17
390 
WHUS72 KILM 242209
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
509 PM EST FRI FEB 24 2012

AMZ254-256-250800-
/O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1100Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
509 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTHWEST 20 TO 30 KT AFTER MIDNIGHT.

* SEAS...4 TO 8 FEET...SUBSIDING TO 3 TO 6 BY DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-250800-
/O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
509 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT...BECOMING
  NORTHWEST 20 TO 30 KT AFTER MIDNIGHT AND THROUGH MID-MORNING
  SATURDAY.

* SEAS...5 TO 8 FEET...SUBSIDING TO 3 TO 6 FT SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
457 
WHUS72 KILM 250207
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
907 PM EST FRI FEB 24 2012

AMZ254-256-251000-
/O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
907 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY...

* WINDS...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ250-252-251000-
/O.EXT.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
907 PM EST FRI FEB 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WINDS...BECOMING NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
636 
WHUS72 KILM 250933
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
433 AM EST SAT FEB 25 2012

AMZ254-256-251045-
/O.EXP.KILM.SC.Y.0014.000000T0000Z-120225T1000Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
433 AM EST SAT FEB 25 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM EST EARLY THIS
MORNING...

$$

AMZ250-252-251500-
/O.CON.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
433 AM EST SAT FEB 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
988 
WHUS72 KILM 251446
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
946 AM EST SAT FEB 25 2012


AMZ250-252-251600-
/O.EXP.KILM.SC.Y.0014.000000T0000Z-120225T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
946 AM EST SAT FEB 25 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

WINDS AND SEAS HAVE EASED THIS MORNING TO BELOW ADVISORY CRITERIA.
THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

17

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 3:15 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Feb 22, 3:15 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
315 AM EST WED FEB 22 2012

.SYNOPSIS...
WARM TEMPERATURES RETURN TODAY AND ARE EXPECTED TO LAST THROUGH
FRIDAY. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ON FRIDAY IN
ASSOCIATION WITH A COLD FRONT THAT WILL BRING WEEKEND TEMPERATURES
BACK TO NEAR NORMAL.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 300 AM WEDNESDAY...BROAD LONGWAVE TROF ALOFT TO BECOME THE
DOMINANT PLAYER IN TOWN THIS NEAR TERM PERIOD. 2 VORTS OR S/W TROFS
ALOFT WILL AID ITS BROADENING THIS AFTERNOON AND NIGHT...WITH 1 S/W
TROF TRACKING ENE AND REMAINING NORTH OF THE FA...WITH THE OTHER
UPPER S/W TROF ALSO MOVING ENE BUT REMAINING JUST SOUTH OF THE ILM
CWA. LOOKING AT VARIOUS MODEL RH FIELDS THROUGH MODEL TIME
HEIGHTS...HIGH LEVEL POSSIBLY MIXED WITH SOME MID LEVEL CLOUDS TO
TRACK ACROSS THE FA ASSOCIATED WITH EACH S/W UPPER TROF
RESPECTIVELY. WHAT IS NOTED IS THAT LOW LEVEL MOISTURE INCREASES
LATE TONIGHT...AND LIKELY TRAPPED BELOW A LOW LEVEL JET BEST SEEN AT
925MB WHERE WSW WINDS ARE PROGGED TO REACH 50 TO 60 KT LATER
TONIGHT. THIS COULD RESULT IN A BRIEF LOW STRATUS CLOUD DECK...WITH
LITTLE IN THE WAY OF FOG DUE TO BOUNDARY LAYER MIXING. WILL HAVE TO
MONITOR THE INCREASING DEWPOINT TRENDS ESPECIALLY ADVECTING ACROSS
THE COASTAL WATERS. WITH SSTS A GOOD 5+ DEGREES ABOVE AVERAGE...WILL
KEEP SEA FOG OFF THE TABLE FOR NOW. AT THIS POINT MODEST AT
BEST...WAA TO AFFECT THE FA THROUGHOUT THE NEAR TERM AND BEST SEEN
VIA MODEL PROGGED 8H TEMPS AND 1K-8H THICKNESS INCREASES. SLIGHTLY
MILDER NAM MOS GUIDANCE UTILIZED FOR MAX/MIN TEMPS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...MODERATELY STRONG WARM ADVECTION ON THURSDAY
WITH SWRLY 850MB WINDS IN THE 30-40 KT RANGE. AFTERNOON TEMPS WILL
SHOOT UP INTO THE LOW OR EVEN MID 70S AWAY FROM THE COOLING EFFECTS
OF THE OCEAN, BUT EVEN COASTAL LOCALES WILL MANAGE TO CRACK 70 FOR
THE MOST PART IN A SOUTHWESTERLY SURFACE FLOW. THE EXCEPTION WILL BE
THE COAST OF BRUNSWICK COUNTY WHERE SSTS WILL KEEP HIGHS IN THE 60S.
THIS STRONG LOW LEVEL JETTING WILL STRENGTHEN FURTHER THURSDAY NIGHT
WITH THE APPROACH OF A COLD FRONT. THIS WILL LEAD TO A SUBSEQUENT
INCREASE OF MOISTURE ADVECTION AND PERHAPS SOME ISO TO WIDELY SCT
SHOWERS ESP OVER WRN ZONES BY 12Z FRI. ACTUAL FROPA COMES FRIDAY
AFTERNOON. AS MENTIONED...LOW LEVEL WIND FIELDS WILL BE VERY STRONG
SO THE PROSPECT OF DEEP CONVECTION BECOMES QUITE IMPORTANT SINCE IT
WOULD OFFER UP THE POSSIBILITY OF DAMAGING WINDS. CURRENT SETUP
LOOKS LIKE A SEASONALLY TYPICAL HIGH SHEAR/LOW CAPE EVENT. EVEN
SHALLOW MOIST CONVECTION SHOULD BE ABLE TO TRANSLATE SOME STRONG
GUSTS TO THE SFC WITH 40KTS PROGGED TO BE FOUND AS LOW AS 1KFT. SOME
FAIRLY WIDESPREAD GUSTS OF 25-30 MPH HAVE BEEN ADDED FOR NOW.
RAINFALL AMOUNTS ARE STILL TOUGH TO FIGURE OUT...THE WRF HAS BOTH
HIGHER CONVECTIVE QPF AND TOTAL QPF AMOUNTS AND SEEMS MORE PLAUSIBLE
BUT WILL LIKELY SPLIT THE DIFF BTW IT AND THE MORE CONSERVATIVE/LESS
CONVECTIVE GFS AT THIS TIME. ADVECTION TURNS SHARPLY TO COLD AND DRY
BY EVENING AND FRIDAY NIGHT TEMPERATURES PUSHING NIGHTTIME LOWS BACK
CLOSER TO SEASONABLE NORMS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...MUCH COOLER WEATHER IN STORE FOR THE WEEKEND
WHEN COMPARED TO THE DAYS LEADING UP TO IT. DESPITE THE LARGE
RELATIVE CHANGE THE ACTUAL DEVIATIONS FROM CLIMO HOWEVER WILL BE
QUITE SMALL WITH ONLY A SMALL NEGATIVE TREND...MAINLY AT NIGHT.
AS THE HIGH PROGRESSES OFF THE COAST MONDAY SOME MODERATING
TEMPERATURES ARE EXPECTED BUT SO IS MOISTURE RETURN AND THE
POSSIBILITY OF RAIN SHOWERS. POPS WILL FURTHER INCREASE ON TUESDAY
WITH THE NEXT COLD FRONT.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...STILL WRESTLING WITH THE NOTION OF FOG TONIGHT. MODEL
MOS GUIDANCE ARE NOT IN GOOD AGREEMENT. GIVEN THE LOW TEMP/DPT
SPREADS ALONG THE COAST...WILL GO FOR 2 TO 4 HRS OF IFR CONDITIONS
AFTER 08Z FOR THE INLAND TERMINALS. WINDS WITHIN THE BOUNDARY LAYER
MAY BECOME STRONG ENOUGH EARLY THIS AM TO INHIBIT FOG FORMATION
ALTOGETHER.

DAYLIGHT MORNING WEDNESDAY...QUICKLY BECOMING VFR WITH A WESTERLY
WIND...BACKING TO THE SOUTHWEST...SOUTH ALONG THE IMMEDIATE COAST...
AND INCREASING BY MID-DAY AS THE SFC PG TIGHTENS. A BROAD UPPER
TROUGH WILL EVOLVE ACROSS THE AREA TODAY WITH A S/W UPPER TROF
PASSES NORTH OF THE AREA...AND ANOTHER PASSING SOUTH OF THE AREA.
AS A RESULT...MID AND UPPER LEVEL MOISTURE WILL ONLY YIELD A SCT-BKN
100K TO 250K CEILING. LOW LEVEL MOISTURE DOES INCREASE WITH FEW/SCT
CU/SC POSSIBLE DURING THE AFTERNOON.

EXTENDED OUTLOOK...EXPECT VFR THROUGH THURSDAY. MODERATE CONFIDENCE
FOR SHOWERS FRIDAY THROUGH EARLY AFTERNOON. VFR SATURDAY AND SUNDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 300 AM WEDNESDAY...SFC PRESSURE PATTERN TO YIELD WSW WINDS
BACKING TO SW TODAY...EXCEPT SSW ACROSS THE NEAR SHORE WATERS DUE TO
A PINNED SEA BREEZE. THE SFC PG WILL BE SLOWLY TIGHTEN THROUGH
TONIGHT...WITH WIND SPEEDS INCREASING FROM 10-15 KT THIS
MORNING...TO AROUND 15 KT THIS AFTERNOON...FURTHER INCREASING TO
SOLID 15-20 KT TONIGHT...WITH A FEW GUSTS TO 25 KT ACROSS THE OUTER
WATER OFF CAPE FEAR WHERE SSTS ARE IN THE 60S ENABLING WINDS ALOFT
TO OCCASIONALLY MIX TO THE OCEAN SFC. A 10-13 SECOND PERIOD EASTERLY
SWELL REMAINS EVIDENT WITHIN THE SIGNIFICANT SEAS THIS MORNING.
HOWEVER...THIS SWELL WILL BE SLOWLY DECAYING DURING THE NEAR TERM.
AT THE SAME TIME...BUILDING LOCALLY PRODUCED 4 TO 6 SECOND PERIOD
WIND WAVES WILL BECOME MORE DOMINANT BY TONIGHT. SEAS WILL BE
FLIRTING WITH SCA CRITERIA ESPECIALLY TONIGHT...AND WOULD NOT BE
SURPRISED TO OBSERVE 6 FT PLUS ACROSS OR JUST BEYOND THE OUTER
WATERS OFF CAPE FEAR TONIGHT. A SCEC OR SCA WILL LIKELY BE NEEDED BY
DAYTIME THU.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...SMALL CRAFT ADVISORY LIKELY IN EFFECT FOR THE
ENTIRE PERIOD. STRONG PRE-FRONTAL FLOW REGIME ON THURSDAY IS WHEN
CONDITIONS WILL BE STRONGLY DETERIORATING AS BOTH WIND AND SEAS
BUILD TO THE SCA-WORTHY LEVELS. THE VERY MILD AIR FLOWING OVER THE
COOLER SEA SURFACE WILL INHIBIT VERTICAL MIXING BUT ONLY
SUFFICIENTLY TO MAKE GUSTINESS LESS OF A FACTOR THAN OVER LAND.
REGARDLESS WINDS PEAK OUT THE SW THURSDAY NIGHT INTO MIDDAY FRIDAY.
FRIDAY AFTERNOON/EVE IS WHEN STRONG COLD FRONT WILL SWEEP QUICKLY
ACROSS THE WATERS BRINGING AN ABRUPT TURN TO THE WEST. CONDITIONS
WILL BE VERY SLOW TO IMPROVE IN THE COLD SURGE AND IF ANYTHING WAVE
FACES WILL GROW A LITTLE STEEPER THAN THOSE OF THE PREFRONTAL SETUP.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...LONG TERM WILL LIKELY INITIALIZE WITH
CAUTIONARY HEADLINES OR PERHAPS EVEN ADVISORY DUE TO RESIDUAL
EFFECTS FROM FRIDAYS TUMULTUOUS FROPA AND COOL ADVECTION CONTINUES.
SOME VEERING OF THE WIND IS THEN EXPECTED SATURDAY NIGHT AS THE HIGH
DRAWS CLOSER FOLLOWED ON SUNDAY BY SLIGHT DECREASE IN WIND SPEED.
THE SLIGHT VEER COULD LOWER THE OFFSHORE COMPONENT JUST ENOUGH TO
ALLOW SOME 5 FT SEAS TO AFFECT THE OUTER REACHES OF AT LEAST THE
NORTHERN ZONES ON SUNDAY REQUIRING A RETURN OF CAUTIONARY HEADLINES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...DCH/HDL
Hazardous weather outlook, Feb 22, 6:12 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
612 AM EST WED FEB 22 2012

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-231115-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
612 AM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-231115-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
612 AM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-231115-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
612 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 7 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCEC CONDITIONS DEVELOPING TONIGHT...WITH SW WINDS INCREASING TO 15
TO 20 KT...AND SEAS BUILDING TO 3 TO 5 FT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GALE CONDITIONS POSSIBLE FRIDAY.
SMALL CRAFT ADVISORY CONDITIONS LIKELY THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-231115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
612 AM EST WED FEB 22 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

GALE CONDITIONS POSSIBLE FRIDAY.
SMALL CRAFT ADVISORY CONDITIONS LIKELY THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.